MAUDE Adverse Event Report: CORDIS CORPORATION SABER014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47012015M
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 1.25 x 15.014 saber percutaneous transluminal angioplasty (pta) balloon did not inflate properly on the initial attempt and it ruptured during the subsequent attempts in the patient.The procedure was completed using another balloon from an unknown manufacturer.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing it from the hoop, the protective balloon cover, or any sterile packaging components.No kinks or damage were noted prior to insertion.The device was prepped per the ifu and maintained negative pressure normally.The intended procedure targeted a below-the-knee (btk) lesion.The lesion exhibited little calcification and little vessel tortuosity, with 80% stenosis.The device was not used for a chronic total occlusion (cto).There was no resistance or friction when inserting the balloon through the rotating hemostatic valve or the guide catheter.The balloon catheter advanced through the vessel and crossed the lesion without difficulty.The catheter was not in an acute bend and did not kink during use.A 5:5 contrast-to-saline ratio was used.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 1.25 x 15.014 saber percutaneous transluminal angioplasty (pta) balloon did not inflate properly on the initial attempt and it ruptured during the subsequent attempts in the patient.The procedure was completed using another balloon from an unknown manufacturer.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing it from the hoop, the protective balloon cover, or any sterile packaging components.No kinks or damage were noted prior to insertion.The device was prepped per the ifu and maintained negative pressure normally.The intended procedure targeted a below-the-knee (btk) lesion.The lesion exhibited little calcification and little vessel tortuosity, with 80% stenosis.The device was not used for a chronic total occlusion (cto).There was no resistance or friction when inserting the balloon through the rotating hemostatic valve or the guide catheter.The balloon catheter advanced through the vessel and crossed the lesion without difficulty.The catheter was not in an acute bend and did not kink during use.A 5:5 contrast-to-saline ratio was used.The device will be returned for evaluation.A non-sterile unit of ¿pta, otw, 1.25 x 15, 150 cm¿ was received for analysis, coiled inside a clear plastic bag.The device was unpacked for evaluation, and a thorough visual inspection was performed.No external damage or anomalies were observed.The balloon was returned in a deflated condition, with no other notable findings.A functional test was conducted by connecting an inflator/deflator device to the inflation port.The balloon inflation test was performed by applying positive pressure with the intent to reach the rated burst pressure.However, inflation pressure could not be maintained due to a leak observed in the balloon.Further inspection using a vision system revealed a rupture on the balloon surface at the site of water leakage.Secondary scratch marks were noted near the ruptured border.This type of damage is typically consistent with mechanical interaction involving a sharp object.It is likely that contact with such an object caused surface scratches and subsequently led to the rupture observed in the returned device.The evidence suggests the balloon material was compromised by external mechanical damage.The reported ¿balloon inflation difficulty¿ and ¿balloon burst¿ were observed during analysis of the returned device.The balloon exhibited a rupture on the balloon surface with associated scratch marks indicative of mechanical damage caused by contact with a sharp object.However, the exact cause cannot be conclusively determined.Based on the information available for review, the balloon material appears to have been damaged either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Vessel characteristics of calcification with 80% stenosis along with procedural factors likely contributed to the event reported based on the analysis provided.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ the information available nor product evaluation suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABER014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key22912439
Report Number1016427-2025-00074
Device Sequence Number18404023
Product Code LIT
UDI-Device Identifier20705032087671
UDI-Public(01)20705032087671(17)270331(10)2404250032
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number47012015M
Device Lot Number2404250032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown